Why is it so hard to take the meds?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

S.A.
New Member


Date Joined Apr 2008
Total Posts : 5
   Posted 1/12/2010 3:00 AM (GMT -7)   
Well hello everyone! Have not been on here for a good while-

A while ago, before the holidays I went off my meds cold turkey for 3 weeks and ended up with major problems i.e. racing thoughts, delusions, spending sprees not typical for me, almost needed to be given emergency Xanax to be calmed down. Well, I thought I learned my lesson, but apparently I am too addicted to my highs to stop messing around with my meds.

I have a problem: staying on the meds. Abilify is my only drug; 5 mg. I barely take it as prescribed which would be every other day, not even daily! It's been either 4,5, or 6 days since I've taken the drug, but, here's the thing: even though practically every night I can't fall asleep before 5 AM, I am still getting enough sleep during the day. I sleep till like 3 PM. Along with that, I don't have the racing thoughts that I was having when I went off them for 3 weeks and think that I am only hypo-manic considering my hyper-sexuality. I love walking on egg shells, risky business, all of that! And with being bipolar yourselves you can see why it is so hard for me to go back to something that even though it is taken in such a small quantity, it still feels just as potent, thus feels very belittling to my personality. I love everything about feeling hypo-manic, even manic! But the small, itty, bitty reasoning in me says that I should go back to taking the pill as prescribed so that I won't end up the mess like I was before. Taking the pill doesn't feel as torturous as it did a couple of weeks ago when I was full blown manic, but it's still very irksome.

I go back to school on the twenty-fourth...I just don't know what to do. I mean I know what I need to do, but I don't know how to get myself to do it. I truly hate that lousy pill! I hate feeling stable! I always need there to be a catastrophe...

Well, good night, or should I say good morning all,

S.A.

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 1/12/2010 7:33 AM (GMT -7)   
You know what happens when you don't take your medication,why go thru that? Keep taking your med......
SnowyLynne


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/12/2010 9:31 AM (GMT -7)   
Hi S.A.,

Truly, I think you should look into counseling. I think you said it most succinctly when you said "I hate feeling stable! I always need there to be a catastrophe." That's no way to live. I totally understand what you're saying about liking your highs, but there is a way to be stable and be spontaneous without being harmfully impulsive, a way to feel sexy without being hyper-sexual. You should talk to a therapist about your need for constant stimulation, and see if you can get to the bottom of it.

Good luck,
glad to see you back,
serafena
Serafena
Co-Moderator, Bipolar and Depression Forums
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 1/12/2010 7:42 PM (GMT -7)   
I'm not a fan of stability either, but my depressions are so severe they are scary.  I'm on 7.5 mg Abilify and it moderates the depressions and I still have some high mood-bordering hypomania days.
 
Anyhow, I suck at remembering to take meds.  I have a service dog that is trained to wake me up and remind me to take my meds.  Plus my SO is super supportive and occassionally  asks me "Did you feed the dog today?" which is code for "Did you take your meds today?"
 
I start school the 25th.  I WILL NOT FAIL another class because of this disorder!!

sher211
Regular Member


Date Joined Nov 2008
Total Posts : 32
   Posted 1/20/2010 2:05 AM (GMT -7)   
Anyone ever take geodon? Restoril? Doctor prescribed that along with Restoril for sleep...have not been on a mood stablizer now for over a week.  Restoril does nothing for me besides giving me anxiety. 

bipolarempress
Regular Member


Date Joined Aug 2009
Total Posts : 24
   Posted 1/22/2010 1:15 PM (GMT -7)   
It is very common for people to take themselves off their meds. No one wants to take meds. I hate them but I have been on them for over 24 years! I am overweight because of them. I eat really well but still am fat. But I have to function in the real world. I have to work because I need to survive. And without my meds I would not have a successful marriage and job! Please see a therapist and stick to it! I go and have gone for over 24 years. I have to go to any lengths to take care of myself! I hope you do too. I cannot imagine sleepimg until 3pm. I would have been fired! Please take the meds so you can do well in school!
Bipolar Disorder which mainly manifests itself in clincal depression, Severe sleep apnea, Arthritis, plantar faciitis, execma. 


sher211
Regular Member


Date Joined Nov 2008
Total Posts : 32
   Posted 1/23/2010 12:27 AM (GMT -7)   
Started taking Geodon 2 days ago, stopped taking Restoril because it was doing absolutely nothing for me. 
 
Well, so far no side effects, which is good.  Wondering how long it will take before I start feeling some of them...
 
Thanks for the comments everyone.  I appreciate them despite the fact that for the majority of the time I tend to be VERY stubborn and stuck in my ways; I guess that is just the leo nature in me.  It's still good to get some advice from people who are going through the same thing as me.
 
Thanks again!  
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:00 PM (GMT -7)
There are a total of 2,734,515 posts in 301,218 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
241 Guest(s), 7 Registered Member(s) are currently online.  Details
0311, depressionexam, gitane44, AnnabelleLee, Sarakt, puppylover, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer